Histamine-2 (H2) receptor antagonists may not necessarily cross-react to induce thrombocytopenia

Published

Journal Article

Drug-induced thrombocytopenia has been reported with cimetidine, ranitidine, and famotidine. The mechanism for this rare adverse event remains unclear despite several suggested explanations. Cross-reactivity between the H2receptor antagonists has been suggested; however, our report suggests it may not necessarily occur between all H2receptor antagonists. Exclusion of all H2receptor antagonist therapy may not be necessary despite a patient's history of previously induced thrombocytopenia, and administration of an alternative H2receptor antagonist may be appropriate when essential for management of the patient.

Full Text

Duke Authors

Cited Authors

  • Hixson-Wallace, JA; Fiuzat, M

Published Date

  • January 1, 1998

Published In

Volume / Issue

  • 11 / 1

Start / End Page

  • 2 - 3

International Standard Serial Number (ISSN)

  • 0897-1900

Digital Object Identifier (DOI)

  • 10.1177/089719009801100101

Citation Source

  • Scopus